Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 74, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2006, 2:19 PM MDT for Laramie County, Wyoming. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2006, 2:19 PM MDT (20:19 UTC)
- Expired
- Jul 1, 2006, 3:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 2720 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:23 PM MDT, 56 minutes earlier.
Area forecast discussion, Jul 1, 1:23 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 123 PM MDT SAT JUL 1 2006 .SHORT TERM...THROUGH MONDAY...GEARING UP FOR AN AFTERNOON AND EVENING OF MARGINAL SEVERE WEATHER ACROSS PARTS OF THE FORECAST AREA. SOME JUICY AIR IN PLACE EAST OF THE LARAMIE RANGE WITH DEW POINTS IN THE 50S. UPSLOPE AT THE SURFACE WITH WEST WINDS ALOFT ARE CREATING A SHEARING ENVIRONMENT CAPABLE OF NURTURING A FEW SUPERCELLS. COULD WELL BE SEEING A REPLAY OF THIS SCENARIO FOR BOTH SUNDAY AND MONDAY WITH THE PATTERN CHANGING LITTLE. TEMPS FOR THE MOST PART WILL BE AROUND NORMAL FOR THE PERIOD. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...FEW CHANGES MADE TO INHERITED FORECAST. UNRELENTING PATTERN WITH THE UPPER RIDGE TO OUR WEST CONTINUES. GFS AND ECMWF GIVING SOME INDICATION THAT THE RIDGE WILL SLIDE INTO THE GREAT PLAINS LATE IN THE WEEK...BUT IMPACT ON THE WEATHER HERE WILL BE MINIMAL. NEAR TO SLIGHTLY ABOVE NORMAL TEMPS AND LOW POPS CONTINUE THROUGH THE PERIOD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...POMEROY LONG TERM....POMEROY
Hazardous weather outlook, Jul 1, 10:45 AM MDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT SAT JUL 1 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-021130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER SOUTHEAST WYOMING AND SPREAD INTO THE NEBRASKA PANHANDLE BY EARLY EVENING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...HEAVY RAIN AND GUSTY WINDS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE JUST ABOUT EACH DAY THROUGH NEXT WEEK. A FEW STORMS ON SUNDAY AND MONDAY COULD ALSO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY MID AFTERNOON. WYZ061>063-065-021130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1045 AM MDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ALBANY AND CARBON COUNTIES THIS AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE GUSTY WINDS TO 50 MPH...WITH ONE OR TWO STORMS IN THE LARAMIE VALLEY PERHAPS BECOMING STRONG ENOUGH TO PRODUCE SMALL HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE JUST ABOUT EACH DAY THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT.. SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 1, 1:52 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
152 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL 12 W CHEYENNE 41.15N 105.02W
07/01/2006 E0.25 INCH LARAMIE WY PUBLIC
&&Local storm report, Jul 1, 2:06 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 15 NW WHEATLAND 42.20N 105.17W
07/01/2006 E0.50 INCH PLATTE WY TRAINED SPOTTER
&&Local storm report, Jul 1, 2:19 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 18 WNW CHEYENNE 41.24N 105.11W
07/01/2006 E0.88 INCH LARAMIE WY PUBLIC
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:05 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 55 min |
| Jul 1, 2:37 PM MDT | Flash Flood Warning | CYS | Laramie | 113 min |
| Jul 1, 4:59 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 46 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.